Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Hyperthyroidism, tremors in hot nodules, blood in stools, chronic diarrhea. Treatment ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
i have hyperthyroidism...a hot nodule...I have frequent diarrhea...can that cause blood in stool?
i am 30 years old...i also have tremors related to this hot nodule....i have been having frequent diarrhea since high school with periodic red blood in stool.
Posted Wed, 25 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Sujeet N Charugulla 23 minutes later

Thanks for your query.

I shall address your concern based on your current given information.

I understand you need help with your thyroid condition. Your TSH is on the low, and T3 is on the high which indicates your Hyperthyroid status confirmation.

Diarrhea is common in your case, as you have been experiencing, but the occasional blood, needs investigation to be safe. Normally, a little blood is imminent in such a long duration of diarrhea due to eroding of the protective lining of the intestines, but you should get a stool examination done for clearing anything beyond.

Further advice for you:
1. I hope, you know your options of treatment for thyroid - surgery / radiotherapy which will be discussed by your surgeon.
2. Symptoms like diarrhea and tremors will remain till your thyroid tests come normal. So, discuss symptomatic management too with him.
3. Drink plenty of water.

I hope I have answered your concern on a broad sense now.

I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor